Does Nexium cause itching?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BrokenThroat
New Member


Date Joined Aug 2013
Total Posts : 14
   Posted 8/30/2013 1:52 PM (GMT -6)   
My ENT recently prescribed me with high dose Nexium (40MG twice a day) in order to try and get my LPR under control.

I've been taking it for about two weeks now, but just about 4 days ago I have been having itching on my arms, legs, wrists, etc. at random times throughout the day. I don't have any hives or rash or anything but I do notice that the itching seems to come from one or two really small raised bumps, almost like small bug bites or something.

I'm just trying to figure out if some small bugs bit me as I was outside jogging a day or two before this started, or if this is some type of reaction to the Nexium. Trying to figure out if I should wait a few more days to see if it goes away or if I should be calling the doctor already.

Anybody else experience this with Nexium?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/30/2013 2:06 PM (GMT -6)   
Like all medicines, Nexium can cause side effects, although not everybody gets them. From what I know Nexium can cause skin rash, lumpy rash (hives) and itchy skin.
 
Please check with your Dr. if you feel Nexium is the culprit causing your issues.
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.



"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7180
   Posted 8/31/2013 1:38 PM (GMT -6)   
Hi Broken Throat,
It sounds like an allergic reaction to me.  By now I expect you've stopped the medication and called your doctor, but if not, please do.  It's very possible that there is another option that you won't have a sensitivity to.  It's not a problem I've had, but sounds suspiciously like allergy--and I've had lots of experience with that.
 
Have you tried any new lotions or soaps?  I had a time when I was applying a lot of Aveeno lotion (I was in the hospital and had lots of time on my hands).  I started getting itching and rash, and thought it might be a medication.  Lo and behold, I began to realized that the itching started after applying Aveeno. So it's worth thinking about any other things you might be using that could have been fine at first, but you many have developed a sensitivity to.
Good luck!
Denise
GERD/Heartburn Moderator
Nissen Fundoplication 2/09
Allergy/Asthma

"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Eckhart Tolle

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 8/31/2013 2:22 PM (GMT -6)   
All the PPIs give me very dry skin and itching, and make my eczema kick off big time. If I stop them it clears up in 3 days. A short drug holiday may tell you if it's drug related, but talk to your doctor first about this.

MMM
GERD (3 years and counting)
Lifelong stuff: Food allergies/intolerance, eczema, asthma
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 20, 2017 3:05 AM (GMT -6)
There are a total of 2,884,601 posts in 316,513 threads.
View Active Threads


Who's Online
This forum has 157622 registered members. Please welcome our newest member, SFSG.
219 Guest(s), 6 Registered Member(s) are currently online.  Details
boeing, pguehlka, SFSG, Szabo246, Subdenis, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer